MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 30ML ENTERAL S/C 56; GASTROINTESTINAL TUBE AND ACCESSORIES

BECTON DICKINSON AND COMPANY SYRINGE 30ML ENTERAL S/C 56; GASTROINTESTINAL TUBE AND ACCESSORIES
Catalog Number 302836
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a broken plunger was found before use with a syringe 30ml enteral s/c 56.The following information was provided by the initial reporter, "i would like to report an issue the nicu had over the weekend with the 30ml oral/enteral syringe ref 302836.They had several from their supply in which the plastic on the plunger was cracked.".
 
Additional Manufacturer Narrative
H.6.Investigation: one (1) sample was provided by the customer for investigation.The sample was returned in an opened blister pack.The returned sample was visually examined and it was observed that there is a crack in one of the plunger rod ribs.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Plunger rods are fed through a chute to the assembly process.If the chute is empty, the plunger rods can experience excessive force when falling through the entire chute.A sensor was installed on the chute to determine if the chute is empty.When the chute is full, the plunger rods do not slide the entire length of the chute and have a reduced risk of damage.The sensor will not allow plunger rods to automatically feed into the chute unless it is full.However; the plunger rods still experience piece to piece and piece to equipment contact while could result in damage.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
SYRINGE 30ML ENTERAL S/C 56
Common Device Name
GASTROINTESTINAL TUBE AND ACCESSORIES
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8913381
Report Number1911916-2019-00841
Device Sequence Number1904356
Product Code KNT
UDI-Device Identifier30382903028369
UDI-Public30382903028369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number302836
Device Lot Number8360699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;